Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 46, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 6, 2011, 3:20 PM MDT for Cherry County, Nebraska. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2011, 3:20 PM MDT (21:20 UTC)
- Expired
- Jun 6, 2011, 4:00 PM MDT
- In force
- 40 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 114 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 3:30 PM MDT | HAIL 0.88 | 18 Ssw Cody, NE | |
| Jun 6, 3:40 PM MDT | HAIL 0.88 | 9 Sw Cody, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 9.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 226 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 3413 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
793 WUUS53 KLBF 062120 SVRLBF NEC031-062200- /O.NEW.KLBF.SV.W.0046.110606T2120Z-110606T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 320 PM MDT MON JUN 6 2011 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 400 PM MDT * AT 319 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF MEDICINE LAKE...OR 41 MILES EAST OF GORDON...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MEDICINE LAKE AROUND 335 PM MDT. SCHOOLHOUSE LAKE AROUND 355 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4300 10147 4274 10098 4251 10146 4263 10164 TIME...MOT...LOC 2120Z 233DEG 13KT 4264 10142 WIND...HAIL 60MPH 1.00IN $$ JACOBS
2 follow-up statements
904 WWUS53 KLBF 062137 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 437 PM CDT MON JUN 6 2011 NEC031-062200- /O.CON.KLBF.SV.W.0046.000000T0000Z-110606T2200Z/ CHERRY NE- 337 PM MDT MON JUN 6 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL CHERRY COUNTY UNTIL 400 PM MDT... AT 333 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF MEDICINE LAKE...OR 43 MILES EAST OF GORDON...MOVING NORTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SCHOOLHOUSE LAKE AROUND 355 PM MDT. STEER CREEK CAMPGROUND AROUND 400 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. && LAT...LON 4254 10140 4268 10157 4300 10147 4274 10098 TIME...MOT...LOC 2137Z 233DEG 13KT 4268 10135 WIND...HAIL 60MPH 1.00IN $$ JACOBS
158 WWUS53 KLBF 062157 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 457 PM CDT MON JUN 6 2011 NEC031-062207- /O.EXP.KLBF.SV.W.0046.000000T0000Z-110606T2200Z/ CHERRY NE- 357 PM MDT MON JUN 6 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHERRY COUNTY WILL EXPIRE AT 500 PM CDT/400 PM MDT/... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER SMALL HAIL TO THE SIZE OF NICKELS AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. LAT...LON 4254 10140 4268 10157 4300 10147 4274 10098 TIME...MOT...LOC 2157Z 233DEG 13KT 4272 10127 $$ JACOBS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:36 PM MDT, 44 minutes earlier.
Area forecast discussion, Jun 6, 2:36 PM MDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 336 PM CDT MON JUN 6 2011 .DISCUSSION... LOW PRESSURE ACROSS ID/UT WILL LIFT NORTHEAST AND DEEPEN ACROSS NCNTL WY PULLING A STRONG PACIFIC COLD FRONT INTO THE NEBRASKA PANHANDLE BY TUESDAY MORNING. THIS FRONT WILL MOVE EAST THROUGH NEBRASKA DURING THE DAY COOLING TEMPS INTO THE 80S. THE LATEST GUIDANCE ON WIND SPEEDS SUGGEST NORTHWEST NEBRASKA MIGHT REACH WIND ADVISORY CRITERIA WITH WEST WINDS NEAR 30 MPH DURING THE DAY TUESDAY. SOME OF THE BETTER FORCING FOR WINDS MOVES THROUGH LATE TONIGHT AND TUESDAY MORNING...NOT PRIME TIME FOR STRONG WINDS...SO WILL HOLD OFF ON A WIND HIGHLIGHT FOR THIS CYCLE. OTHERWISE ISOLATED VERY HIGH BASED CONVECTION IS TRYING TO FIRE ACROSS THE ERN PANHANDLE IN RESPONSE TO WEAK FORCING AND LIMITED MIDLEVEL MOISTURE. ISOLATED TSTMS ARE OPERATING IN THE FCST THROUGH 03Z THIS EVENING. THE MOTHER OF ALL BACK DOOR COLD FRONTS WILL MOVE IN WEDNESDAY THROUGH SATURDAY. THE LATEST GUIDANCE WEDNESDAY...THURSDAY AND FRIDAY UNIVERSALLY FORECAST HIGHS IN THE UPPER 50S TO LOWER 60S... NEAR RECORD LOW MAXIMUM TEMPERATURES. FOR NOW THE FCST IS FOR 60S AND 70S WEDNESDAY AND 60S TO NEAR 70 THURSDAY AND FRIDAY. LATER FORECASTS MAY WELL HAVE TO MARK THESE DOWN. TEMPS AT H850 MB ARE FORECAST TO BE IN THE HIGH SINGLE DIGITS. A SERIES OF UPPER LEVEL DISTURBANCES WILL LIFT THROUGH THE CNTL ROCKIES AND THROUGH THE CNTL PLAINS WEDNESDAY NIGHT THROUGH SATURDAY NIGHT. THE BEST MIGHT BE THURSDAY NIGHT AS A SEMI CLOSED H7 LOW LIFTS THROUGH NEBRASKA. THE ECMWF SUGGESTED ANOTHER WAVE LIFTING THROUGH SATURDAY NIGHT. MOST OF THIS ACTIVITY SHOULD BE SCATTERED AS THE BEST FORCING APPEARS TO BE ACROSS THE NORTHERN PLAINS AND QPF TOTALS THROUGH DAY 7 SHOULD BE LESS THAN 1.25 INCHES WITH LESS THAN 1 INCH MOST AREAS. K INDICES WILL RUN IN THE 30 TO 35C RANGE. SEVERE WEATHER POTENTIAL APPEARS VERY LIMITED. SPC SUGGESTED THE PANHANDLE DAY 3...WEDNESDAY EVENING. DEW PTS WILL BE IN THE UPPER 40S TO NEAR 50 SO NOT EXPECTING A MULTICELL SEVERE STORM EVENT. JUST A FEW STORMS. OTHERWISE THE FCST WILL HAVE TO WAIT UNTIL THE WARM AIR ADVECTION RETURNS NEXT WEEKEND. LAPSE RATES ARE JUST NOT STEEPENING UNTIL THEN. && .AVIATION... VFR CONDITIONS CAN BE EXPECTED THROUGH THE TAF FORECAST PERIOD FOR BOTH TERMINALS. UPPER LEVEL RIDGING WILL BEGIN TO BUILD EAST AS A TROUGH OF LOW PRESSURE EJECTS FROM CENTRAL CALIFORNIA UP TO EASTERN MONTANA. WEAK ASCENT AHEAD OF THE TROUGH MAY PROVIDE ENOUGH LIFT TO SPARK A FEW THUNDERSTORMS LATER THIS EVENING. MODELS HINT AT CONVECTION OVER THE FAR EASTERN PANHANDLE FROM 00Z TO 06Z TONIGHT. HOWEVER A STRONG CAP WITH SUBSTANTIAL DRY AIR ALREADY IN PLACE WILL LIMIT DEVELOPMENT TO ISOLATED AT BEST...WHICH SHOULD NOT AFFECT EITHER TERMINALS. THE ONLY OTHER AVIATION CONCERN IS THE POTENTIAL FOR WIND SHEAR AFTER 06Z TONIGHT. AS LOW PRESSURE MOVES NORTHEAST...SOUTHWESTERLY FLOW ALOFT WILL INCREASE WITH SOUTHERLY FLOW AT THE SURFACE. THE GREATEST THREAT OF WS SHOULD REMAIN EAST OF BOTH THE LBF AND VTN TERMINAL...BUT STILL NEEDS TO BE WATCHED CLOSELY. OTHERWISE A WEAK WIND SHIFT SHOULD OCCUR BEFORE DAWN AS A BOUNDARY ASSOCIATED WITH THE SHORTWAVE TROUGH CROSSES THE REGION...WINDS SHOULD VEER TO WESTERLY AT 12KTS OR LESS. && .HYDROLOGY... HIGH RIVER LEVELS WILL CONTINUE ALONG THE NORTH PLATTE RIVER AND ON THE PLATTE RIVER IN THE COMING WEEKS. THE STAGE AT NORTH PLATTE IS FORECAST TO REMAIN STEADY NEAR 7.6 FEET THROUGH THE WORK WEEK. FURTHER RISES ARE POSSIBLE IN THE COMING WEEKS AS SNOW MELT HAS JUST BEGUN OVER THE SOURCE REGION OF THE NORTH PLATTE RIVER. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC/SJ
Hazardous weather outlook, Jun 6, 2:08 PM MDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 308 PM CDT MON JUN 6 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-072015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 308 PM CDT MON JUN 6 2011 /208 PM MDT MON JUN 6 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS THE EASTERN NEBRASKA PANHANDLE...AS WELL AS...PORTIONS OF NORTHWESTERN NEBRASKA. WITH LIMITED MOISTURE IN PLACE...THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. GENERAL THUNDERSTORM DEVELOPMENT IS POSSIBLE WEDNESDAY NIGHT THROUGH SATURDAY...ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED. ELEVATED RIVER LEVELS WILL CONTINUE ALONG THE NORTH PLATTE RIVER UPSTREAM OF NORTH PLATTE...AND ALONG THE MAIN CHANNEL OF THE PLATTE RIVER DOWNSTREAM OF NORTH PLATTE FOR THE FORESEEABLE FUTURE. RISES ABOVE CURRENT RIVER LEVELS ARE POSSIBLE IF ADDITIONAL WATER IS RELEASED FROM RESERVOIRS ALONG THE NORTH PLATTE RIVER BASIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JACOBS
In the hours before
Special weather statement, Jun 6, 3:08 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 408 PM CDT MON JUN 6 2011 NEZ005-062200- EASTERN CHERRY NE- 408 PM CDT MON JUN 6 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHERRY COUNTY UNTIL 500 PM CDT... AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CROOKSTON...OR 15 MILES WEST OF VALENTINE... MOVING NORTHEAST AT 5 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CROOKSTON... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CDC
Local storm report, Jun 6, 3:18 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
418 PM CDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 6 NW CROOKSTON 42.99N 100.84W
06/06/2011 E1.25 INCH CHERRY NE TRAINED SPOTTER
&&
CJSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 4:20 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 40 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.